Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can nicotine patches cause late period ?

Hello, I am a 24 year old female. I have been using stop smoking patches for the past 2 weeks. I am now on the 2nd step. I am using the Walgreen s brand. I am currently 3 days late on my period. I have been experiencing some side effects of dizziness and slight nausea . I have tried to search on the internet for other people having this issue, but I haven t seen for sure if it is the cause. I really need someone who can help me with this problem and provide some insight. Thank you.
Wed, 13 Jul 2011
Report Abuse
General & Family Physician 's  Response
Hi heidi;
welcome to HealthcareMagic
A delay of 3-4 days or even a week can be normal and it can be due to hormonal imbalance;stress;thyroid problems;anaemia;and if you are sexually active then the delay or absence can be due to pregnancy.Since you are having dizziness;slight nausea please see if you are sexually active and if you are then you get a urine pregnancy test done with first morning sample of urine to rule out pregnancy and if you are not sexually active then the dizziness can be a side effect of the patch also.So please get tested.
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Substance abuse


Can nicotine patches cause late period ?

Hi heidi; welcome to HealthcareMagic A delay of 3-4 days or even a week can be normal and it can be due to hormonal imbalance;stress;thyroid problems;anaemia;and if you are sexually active then the delay or absence can be due to pregnancy.Since you are having dizziness;slight nausea please see if you are sexually active and if you are then you get a urine pregnancy test done with first morning sample of urine to rule out pregnancy and if you are not sexually active then the dizziness can be a side effect of the patch also.So please get tested. Thanks